Menu
1-888-835-9428

Navigation

1-877-524-5885

The Classic Signs Of A Klonopin Overdose

By being able to identify the potential symptoms of a Klonopin overdose the hope is that you will be able to react quickly enough and get the person some medical attention as soon as possible and before it has the chance to develop into something more serious. An overdose does not have to lead to a fatality, but it is important to know that this may indeed happen if treatment is not sought early enough or there may be some long-term damage to different parts of the body.

Before actually discussing the different symptoms, it may prove to be useful to quickly mention once again what Klonopin is used for and how it can affect the body. Klonopin itself is a benzodiazepine and it is often given to people to help them with issues such as panic attacks or to deal with various seizures. It does this by working on the chemicals that the brain produces and alters them to lower the effect that they then have on the body and mind.

Symptoms of a Klonopin overdose.

There are a number of potential symptoms of a Klonopin overdose, but it is important to stress that they may vary in severity between people and there is also no way of knowing how many of the symptoms a single person may develop at any given time. People are advised to get medical help as soon as the first potential symptom appears in order to lower the chances of them being allowed to evolve into something more serious and potentially fatal.

The symptoms that are most common include: the person develops very poor reflexes due to being relatively sluggish in their movements, the person may be very confused and making little or no sense in what they say or do, they may be extremely drowsy or you may find it difficult to waken them or keep them awake, and finally there is a risk of the person falling into a coma.

Treatment for a Klonopin overdose.

If you suspect, or indeed know, that somebody has taken a Klonopin overdose, then it will be easier for the hospital if they know the strength of the drug that was taken, how much the person took, and also when they last ingested the drug. This information can then increase the chances of a full recovery without any side effects lasting for a prolonged period of time as it helps the doctors to plan the best course of action when it comes to their treatment. That being said, there are several things that will generally be done to combat the effects of an overdose.

The first thing is that the patient will tend to have their stomach pumped and they may also be encouraged to vomit via medication that will be administered. This will help the body to expel as much of the drug as possible and it will quickly lower the potential impact it has on the body and increases the chances of a complete recovery. The patient will then be placed on a drip to help with fluids and to ensure the body gets everything it needs in order to recover.

Apart from pumping the stomach it is also very common for an antidote to be administered to help combat the effects of the drug. For Klonopin, the drug that is normally given is Flumazenil as this works very well for any drug that belongs to the benzodiazepine family of medication, but this may not be given if the drug is to stop seizures or it has to be administered under close supervision.

How long a person may be in hospital for after a Klonopin overdose does depend on how much of the drug was taken and whether or not there are any adverse affects due to pre-existing health problems. In some cases people may be released from hospital within a couple of days, but other people may be there for longer if they require further treatment for anything.

Those are the different Klonopin overdose symptoms that you are advised to be aware of and if there are any doubts, then do seek some medical advice as quickly as possible in order to prevent them from becoming worse. Do remember that an overdose can be fatal for some people so do not wait to see if their condition improves because there is a good chance that doing this could be a serious mistake.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428